Reactions 1704, p335 - 2 Jun 2018
Hepatitis and synthetic liver failure: case report
A 39-year-old woman developed hepatitis and synthetic
liver failure during treatment with rivaroxaban for deep vein
The woman was commenced on rivaroxaban 20mg daily
[route not stated] for deep vein thrombosis of the left
peroneus, and developed hepatitis and synthetic liver failure.
Her liver function tests were markedly deranged at a clinical
review 4 months following the initiation of rivaroxaban. Her
ALT, AST, GGT were elevated. ALP was borderline. With the
continued elevation in transaminases, synthetic function
declined. A liver biopsy showed subacute hepatitis. The
presence of multifocal centrilobular perivenular inflammation
as well as mononuclear inflammatory infiltrate confirmed the
diagnosis of drug-induced liver injury.
Rivaroxaban was discontinued after a liver ultrasound
confirmed that DVT had resolved. The woman made a rapid
recovery thereafter; her laboratory parameters normalised in
Author comment: "We present a case of hepatitis and
synthetic liver failure secondary to rivaroxaban".
Peverelle M, et al. Drug-induced liver failure due to rivaroxaban. Annals of
Hematology 2018: 12 May 2018. Available from: URL: http://doi.org/10.1007/
s00277-018-3364-z - Australia
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved